A case of acute promyelocytic leukemia (APL) with myeloblastoma in the oral cavity developing after receiving all-trans retinoic acid (ATRA)

T. Izumi, K. Hatake, S. Imagawa, M. Yoshikda, M. Ohta, R. Sasaki, A. Miwa, T. Suda, S. Sakamoto, Y. Miura

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

A 44-year-old woman was diagnosed as having acute promyelocytic leukemia (APL) in April 1988. On her first admission, chromosomal translocation (15; 17), +8, and +12 was detected. When she was readmitted to our hospital with the second relapse in May 1990, t(3; 13) and +8 was detected, instead of t(15;17). Complete remission was re-achieved with VP-16, MIT, and BHAC, but the third relapse occurred in September 1990. After obtaining informed consent, she was given etretinate 40 mg per day orally for 17 days, without any effect on leukemia. She was then given all-trans retinoic acid (ATRA) 60 mg per day orally for 29 days. Although a mild granulocytic recovery was observed, no sufficient hematological recovery was obtained (minor response). Besides common side effects of ATRA, such as dry skin and hypertriglycedemia, she had a myeloblastoma in the oral cavity, but it is unknown whether the symptom was a complication of ATRA therapy or not.

Original languageEnglish
Pages (from-to)598-602
Number of pages5
Journal[Rinsho ketsueki] The Japanese journal of clinical hematology
Volume35
Issue number6
Publication statusPublished - 1994 Jun

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Izumi, T., Hatake, K., Imagawa, S., Yoshikda, M., Ohta, M., Sasaki, R., Miwa, A., Suda, T., Sakamoto, S., & Miura, Y. (1994). A case of acute promyelocytic leukemia (APL) with myeloblastoma in the oral cavity developing after receiving all-trans retinoic acid (ATRA). [Rinsho ketsueki] The Japanese journal of clinical hematology, 35(6), 598-602.